My Tinnitus Was Drug-Induced — Desperate for Relief

Discussion in 'Support' started by Nicholas Watkins, Dec 12, 2015.

tinnitus forum
    1. Nicholas Watkins

      Nicholas Watkins Member

      Tinnitus Since:
      10/2015
      Hey there,

      About 2 months ago I was prescribed Modafinil to help my mood and concentration levels.

      Unfortunately, I've now developed chronic tinnitus and it is not going away. Well, I've had very mild tinnitus since childhood, so mild it did not bother me. But now it is very loud and it is constant.

      I was stunned to learn the only clinically proven ways to treat tinnitus are with CBT/talk therapy bascially...

      I don't want to find ways to 'manage' this awful noise in my head. I just want it to stop.

      As we all do...
       
      • Agree Agree x 2
    2. JohnK
      Lonely

      JohnK Member

      Location:
      San Francisco
      Tinnitus Since:
      10/26/2015
      Cause of Tinnitus:
      Who knows?
      I wonder if this is the sort of drug that causes it by messing with the brain or physical damage to the cochlea?
       
      • Good Question Good Question x 1
    3. Nicholas Watkins

      Nicholas Watkins Member

      Tinnitus Since:
      10/2015
      Well, it's a mild stimulant. It certainly affected by mood.

      I found about 2-3 other people online who also experienced tinnitus when taking the same drug, but, lucky for them. They're tinnitus recovered after they stopped using the drug.

      I read it affects neurotransmitters involving GABA and Glutamine(or Glutamate) so, I can try to buy some GABAGluta supplements.

      I just took some Klonopin. I feel calmer but no change in my T.
       
    4. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      How long have you been on the medication ? ....lots of love glynis
       
    5. Nicholas Watkins

      Nicholas Watkins Member

      Tinnitus Since:
      10/2015
      Only a couple months Glynis.
       
    6. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      It could settle over time or maybe change to another but would then have side effects .
      See how you go on with them....lots of love glynis
       
    7. Kane Moffat
      Badass

      Kane Moffat Member

      Location:
      Glasgow, Scotland
      Tinnitus Since:
      06/2015
      @Nicholas Watkins . Hey, my tinnitus is also modafinil induced and its chronic. We are a very specific case . I also wonder what has acctually caused our tinnitus, could it be chemical i dont know. Do you have any hyperacusis or hearing loss?
       
    8. erniej
      Assassinator

      erniej Member

      Location:
      Massachusetts
      Tinnitus Since:
      1991
      Cause of Tinnitus:
      Not so sure now...
      Careful with the klonopin. I started out with Xanax. Ended up on 8MGs daily. Trying to taper and the tinnitus is horrible. benzos are great for tinnitus relief, after prolonged use harder to get off than heroin.
       
    9. Alue

      Alue Member

      Tinnitus Since:
      01/2016
      Cause of Tinnitus:
      Acoustic Trauma
      Did you have any auditory insults while on the medication (loud noise exposure)?

      I have begun to suspect certain mind altering medications like modafinil, wellbutrin, etc. can alter the way the brain responds to a loss of auditory input or hearing insult. In a way that, while they are not directly ototoxic, they can make it much more likely for someone to develop tinnitus.
      Maybe it just made your hyperactive mind latch on to your mild tinnitus sound? Did it change in tone or quality or just get louder?
       
    10. Kane Moffat
      Badass

      Kane Moffat Member

      Location:
      Glasgow, Scotland
      Tinnitus Since:
      06/2015
      I think it causes auditory nerve damage. Or it makes you more vulnerable to damage if you are exposed to noise thats what happened to me.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.